Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 109, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 1, 2011, 7:52 PM CDT for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2011, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 1, 2011, 8:13 PM CDT
- In force
- 21 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
914
WUUS54 KLCH 020052
SVRLCH
LAC009-039-097-020130-
/O.NEW.KLCH.SV.W.0109.110702T0052Z-110702T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
752 PM CDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES BUNKIE...
NORTHEASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
NORTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES MORROW...
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER BUNKIE...MOVING SOUTHEAST
AT 20 MPH. REMEMBER TORNADOES CAN AND DO FORM WITH LITTLE OR NOT
WARNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 800 PM CDT...
DUPONT BY 805 PM CDT...
MORROW...WHITEVILLE AND GOUDEAU BY 810 PM CDT...
BIG CANE BY 820 PM CDT...
GRAND PRAIRIE BY 825 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3096 9204 3083 9181 3054 9223 3093 9231
3097 9223 3097 9221 3098 9221 3102 9213
TIME...MOT...LOC 0050Z 327DEG 16KT 3087 9214
$$
KUYPER1 follow-up statement
291
WWUS54 KLCH 020113
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 PM CDT FRI JUL 1 2011
LAC009-039-097-020122-
/O.CAN.KLCH.SV.W.0109.000000T0000Z-110702T0130Z/
ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA-
813 PM CDT FRI JUL 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN AVOYELLES...
NORTHEASTERN EVANGELINE AND NORTH CENTRAL ST. LANDRY PARISHES IS
CANCELLED...
LAT...LON 3096 9204 3083 9181 3054 9223 3093 9231
3097 9223 3097 9221 3098 9221 3102 9213
TIME...MOT...LOC 0112Z 327DEG 16KT 3079 9208
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:41 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 1, 6:41 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 641 PM CDT FRI JUL 1 2011 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS NOTED AGAIN ACRS THE AREA THIS AFTN. ACTIVITY CURRENTLY NOT NEAR TAF SITES...SO VCTS SHOULD SUFFICE THROUGH 02Z ALTHOUGH A CLUSTER OF STORMS ACRS CNTL LA COULD AFFECT KAEX BEFORE THE EVENING IS OVER. VFR CONDITIONS EXPECTED OVERNIGHT WITH JUST SOME CIRRUS LINGERING OVER THE AREA. SOME ISOLATED AFTN CONVECTION POSSIBLE AGAIN SATURDAY...WITH BEST CHANCES NEAR AEX...LFT AND KARA. && .PREV DISCUSSION... /ISSUED 301 PM CDT FRI JUL 1 2011/ SHORT TERM (THROUGH THE HOLIDAY WEEKEND)... AS EXPECTED...WITH TRIGGER TEMPERATURES EXCEEDED...LATE IN THE DAY...ISOLATED STORMS ARE DEVELOPING ALONG THE SEA-BREEZE BOUNDARY NEAR THE COASTAL ZONES...AND FURTHER INLAND NEAR AN OLD SURFACE BOUNDARY IN SOUTHWEST MISSISSIPPI. FURTHER CONVECTION WILL BE POSSIBLE UNTIL SUNDOWN AS THE SEA-BREEZE SLOWLY MOVES INLAND TOWARD THE I-10/HWY 190 CORRIDOR...AND AS STORMS IN SOUTHWEST MISSISSIPPI AND WEST CENTRAL LOUISIANA MOVE WEST-SOUTHWEST INTO THE FORECAST AREA. LAPS ANALYSIS SHOWS CAPES BETWEEN 2500 AND 3000 J/KG THIS AFTERNOON. WITH THE HIGH INSTABILITY AND SOME DRY AIR ENTRAINMENT...AS SEEN ON WATER VAPOR...THE ISOLATED STORMS AGAIN MAY PRODUCE SOME LOCALIZED STRONG GUSTY WINDS AND FREQUENT LIGHTNING. UPPER LEVEL RIDGE OVER THE MID-MISSISSIPPI VALLEY LOOKS TO BUILD AND RETROGRADE SOME TO THE WEST AND SOUTHWEST OVER THE HOLIDAY WEEKEND. THIS WILL ALLOW FOR VERY SIMILAR CONDITIONS. WITH HOT DAYS AND ONLY ISOLATED...DIURNAL...MAINLY LATE IN THE DAY STORMS. RUA LONG TERM (TUESDAY THROUGH FRIDAY)... EXTENDED GUIDANCE DOES SHOW A WEAKNESS GRADUALLY DEVELOPING NEXT WEEK OVER THE FORECAST AREA BETWEEN UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. AND SUB-TROPICAL RIDGE TO THE EAST. RIGHT NOW THE GFS IS LITTLE MORE ROBUST IN BREAKING DOWN THE RIDGE...WHILE THE ECMWF HOLDS ON TO THE STRONGER RIDGE THROUGH THE MIDDLE OF THE WEAK...THEN SHOWS A BETTER WEAKNESS TOWARD THE END OF THE WEEK. THE ECMWF SEEMS TO BE HANDLING THINGS A LITTLE BETTER...SO WILL ONLY GRADUALLY INCREASE POPS OVER THE FORECAST AREA TO LOW END CHANCE POPS DURING THE PERIOD. WEAKNESS IN THE RIDGE SHOULD ALLOW FOR BETTER SEA-BREEZE ACTIVITY...WITH MORE OF A SOUTHERLY FLOW ALLOWING THE SEA-BREEZE TO ADVANCE INLAND. RUA MARINE... AGAIN A PRETTY WEAK PRESSURE PATTERN ACROSS THE COASTAL WATERS WITH MAINLY LIGHT AND VARIABLE WINDS. STRONGEST ONSHORE WINDS AROUND 10 KNOTS ARE NOTED WITH THE SEA-BREEZE RIGHT ALONG THE COAST AND OVER COASTAL LAKES AND BAYS. WINDS TONIGHT WILL BECOME LIGHT AND VARIABLE AGAIN WITH A LIGHT OFFSHORE FLOW DEVELOPING OVER THE COASTAL LAKES AND BAYS...AS WELL AS OVER THE NEAR SHORE WATERS AS A LAND-BREEZE FORMS. PERSISTENT PATTERN THROUGH MUCH OF THE WEEKEND...WITH A MORE PREVAILING LIGHT ONSHORE FLOW DEVELOPING NEXT WEEK AS WEAK HIGH PRESSURE RIDGES ACROSS THE NORTHERN GULF FROM THE EAST. ISOLATED DIURNAL STORMS WILL ALSO BE POSSIBLE THROUGH THE WEEKEND...DURING THE DAYTIME NEAR SHORE AND OVER THE COASTAL LAKES AND BAYS...AND AT NIGHT OFFSHORE. RUA FIRE WEATHER... ONLY ISOLATED CONVECTION AT BEST IS EXPECTED THROUGH THE WEEKEND AS THE AREA CONTINUES TO BE INFLUENCED BY AN UPPER LEVEL RIDGE. THE STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING WITH ERRATIC AND GUSTY OUTFLOW WINDS. A MAJORITY OF THE FORECAST AREA WILL NOT SEE ANY SIGNIFICANT RAINFALL WITH JUST HOT AND DRY AFTERNOONS. THIS WILL ALLOW GROUND FUELS TO BECOME DRY AGAIN OR CONTINUE TO DRY OUT GIVING THE REGION AN ELEVATED FIRE RISK. AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 35 TO 45 PERCENT ON SATURDAY AND 40 TO 50 PERCENT ON SUNDAY AND AGAIN ON MONDAY THE FOURTH OF JULY. MEANWHILE...OVERALL WINDS AWAY FROM ANY STORMS WILL BE MAINLY LIGHT AND VARIABLE WITH 20 FOOT SPEEDS AROUND 10 MPH OR LESS. THESE VALUES ARE BELOW CRITICAL FIRE WEATHER LEVELS. AN OUTDOOR BURN BAN REMAINS IN PLACE ACROSS ALL OF SOUTHEAST TEXAS AND LOUISIANA. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 96 76 95 / 10 20 10 20 KBPT 76 96 76 95 / 10 20 10 20 KAEX 74 99 74 98 / 10 10 10 20 KLFT 76 96 75 95 / 10 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...07 AVIATION...24
Hazardous weather outlook, Jul 1, 4:15 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT FRI JUL 1 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020915- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 415 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ANY THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. OTHERWISE..NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. RAIN CHANCES WILL INCREASE SLIGHTLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE WEAKENS. AT THIS TIME...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-020915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 415 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ANY THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. OTHERWISE..NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. RAIN CHANCES WILL INCREASE SLIGHTLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE WEAKENS. AT THIS TIME...NO HAZARDOUS MARINE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 1, 3:29 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 PM CDT FRI JUL 1 2011
LAZ044-052-053-012130-
LAFAYETTE LA-VERMILION LA-IBERIA LA-
329 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION AND IBERIA
PARISHES UNTIL 430 PM CDT...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER YOUNGSVILLE...MOVING WEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
YOUNGSVILLE BY 345 PM...
JEFFERSON ISLAND AND SCOTT BY 410 PM...
MAURICE...MEAUX...ABBEVILLE AND ERATH BY 430 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3022 9223 3024 9218 3027 9217 3023 9194
3020 9198 3019 9198 3018 9196 3019 9192
3017 9191 3014 9191 3008 9195 3006 9188
2991 9188 2982 9222
13Local storm report, Jul 1, 3:33 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LAFAYETTE 30.22N 92.03W
07/01/2011 E0.50 INCH LAFAYETTE LA BROADCAST MEDIA
PEA TO MARBLE SIZE HAIL REPORTED NEAR KALISTE SALOOM AND
AMBASSADOR CAFFERY IN THE CITY OF LAFAYETTE.
&&
JRUALocal storm report, Jul 1, 5:01 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG BROUSSARD 30.15N 91.97W
07/01/2011 LAFAYETTE LA 911 CALL CENTER
TREE REPORTED DOWN AT THE CORNER OF MARTEAU AND FAIRFIELD
STREET IN BROUSSARD.
&&
JNUNNSpecial weather statement, Jul 1, 6:25 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CDT FRI JUL 1 2011
LAZ054-055-020015-
LOWER ST. MARTIN LA-ST. MARY LA-
625 PM CDT FRI JUL 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 715 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BELLE RIVER...MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BELLE RIVER BY 630 PM...
STEPHENSVILLE AND BAYOU GENEVE BY 650 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2973 9110 2965 9110 2966 9124 2989 9134
2994 9123 2989 9120 2985 9118 2984 9113
2982 9110 2976 9108 2975 9108
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:33 PM CDT | Special Weather Statement | LCH | Cameron | 27 min |
| Jul 2, 4:30 PM CDT | Special Weather Statement | LCH | Lafayette | 60 min |
| Jul 2, 5:45 PM CDT | Special Weather Statement | LCH | Acadia | 30 min |
| Jul 2, 6:16 PM CDT | Special Weather Statement | LCH | St. Mary | 29 min |
| Jul 2, 6:58 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.